MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO SMALL GAMMA3 Ø4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL, AO SMALL GAMMA3 Ø4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13203042
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "damaged drill bit inside the ankle joint between the shaft and the bone at the time of drilling.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The received drill is broken from the tip and the broken fragment was not returned for evaluation.Broken surface of the drill is relatively smooth having a shear cavity without any plastic deformation which indicates towards a brittle failure of the drill due to mechanical overload leading to sudden breakage.Some portions in the microscopic image of the fractured surface are rubbed shiny which indicates usage of the drill even after breakage or failure.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the above investigation the root cause can be attributed to user related as breakage happened due to mechanical overload leading to breakage.However, an nc was previously opened to address the recurring situation but no non conformity was observed in product and the nc was closed without any further corrective actions.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRILL, AO SMALL GAMMA3 Ø4.2X300MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19997144
Report Number0009610622-2024-00795
Device Sequence Number4374501
Product Code LXH
UDI-Device Identifier04546540377883
UDI-Public04546540377883
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13203042
Device Lot NumberKU129138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale